Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 45, NWS Houston/Galveston, TX

April 25, 20077 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 25, 2007, 2:45 AM CDT for 7 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2007, 2:45 AM CDT (07:45 UTC)
Expired
Apr 25, 2007, 3:45 AM CDT
In force
60 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Grimes County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Ft Hood radar (KGRK), 125 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 1:40 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2037 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:15 AM CDT, 30 minutes earlier.

Area forecast discussion, Apr 25, 2:15 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
215 AM CDT WED APR 25 2007

.UPDATE...HAVE ALREADY UPDATED ZONES/GRIDS FOR TORNADO WATCH FOR
SOUTHEAST TEXAS THROUGH 9 AM THIS MORNING. LARGE MCS OVER
SOUTH CENTRAL TX MOVING EASTWARD INTO EXTREME WESTERN PORTIONS OF
THE CWA AS WE SPEAK. 32
&&

.PREV DISCUSSION... /ISSUED 845 PM CDT TUE APR 24 2007/
PREVIOUS DISCUSSION ON THE MARK WITH SEVERE POTENTIAL OVER THE
NORTH LATER TONIGHT AND HEAVY RAIN POTENTIAL AREAWIDE LATE TONIGHT
INTO WEDNESDAY MORNING. 00Z CRP SOUNDING STRONGLY CAPPED WITH 850
TEMPS AT 23C WHILE 00Z LCH SOUNDING AT 15C. WE ARE...AS ALWAYS IN
THE MIDDLE. PWS NOT VERY STOUT AT CRP OR LCH AND YET SATELLITE
DERIVED PWS ARE NEAR 1.8 INCHES AT IAH. 250 MB WINDS ARE DIVERGENT
AND DIVERGENCE IS EXPECTED TO INCREASE THROUGH WEDNESDAY MORNING.
WILL MAINTAIN CURRENT SEVERE AND HEAVY RAIN WORDING. NO CHANGES TO
THE FLOOD WATCH EITHER AS HEAVY RAIN WILL NOT DEVELOP NEAR THE
COAST UNTIL WEDNESDAY MORNING. HAVE RAISED POPS FOR WEDNESDAY
MORNING AS CONVECTION WILL BE SLOW TO ARRIVE AND SLOW TO LEAVE.

AM CONCERNED WITH HEAVY RAIN THREAT LATE TONIGHT AND EARLY
WEDNESDAY. STORMS WILL TRAIN ALONG THE APPROACHING BOUNDARY. UPPER
LEVEL WINDS REMAIN STRONGLY DIVERGENT AND CORFIDI VECTORS SUGGEST
SOME BACKBUILDING AND TRAINING ECHOES. FLASH FLOOD DECISION TREE
SUPPORTS SOME RAINFALL TOTALS IN EXCESS OF 8 INCHES. TIDES ARE UP
AS WELL SO BAYOUS WILL DISCHARGE SLOWLY. 43

PREV DISCUSSION... /ISSUED 735 PM CDT TUE APR 24 2007/
AVIATION...MADE SOME TSTM TIMING ADJUSTMENTS WITH THE 0Z TAF
PACKAGE. ALSO DECIDED TO PUT TSRA IN THE PREVAILING GROUP FOR
SEVERAL HOURS BEGINNING LATE TONIGHT AND EXTENDING INTO TOMORROW
MORNING AS A TRAINING AREA OF TSTMS IS EXPECTED TO BE PERSISTENT.
INITIAL LINE OF TSRA MAY PRODUCE STRONG WINDS AFT 6Z ACROSS
WESTERN AREAS...STILL WAITING TO SEE HOW THIS WILL EVOLVE TO OUR
WEST. DRY LINE/SFC TROF WILL ADVANCE EASTWARD ACROSS SE TX WED AFT
AND END THE TSTM THREAT FROM WEST TO EAST. MVFR/IFR CEILINGS WILL
PERSIST INTO THE MID MORNING HOURS TOMORROW. 33

PREV DISCUSSION (317 PM)...
STRONG CAPPING HAS KEPT A LID ON TSRA DEVELOPMENT OVER SE TX THIS
AFTN...ALTHOUGH SCATTERED -SHRA HAVE DEVELOPED GIVEN DEEP MOISTURE
IN PLACE. THINK CAPPING WILL KEEP ONGOING CONVECTION TO THE NORTH
OF CWA WITH A CONTINUATION OF JUST SCATTERED PATCHY LIGHT
RAIN/SHOWERS FOR THE EVENING HOURS.

GIVEN GOOD RUN TO RUN CONSISTENCY AMONG THE MODELS...WE HAVE HIGH
CONFIDENCE ON THE HEAVY RAIN/SEVERE THREAT OVERNIGHT/EARLY WEDNESDAY.
UPPER DIFLUENCE WILL INCREASE OVERNIGHT AS CWA GOES INTO RIGHT
REAR QUAD OF JET MAX. 40 KNOT LOW LEVEL JET WILL PERSIST KEEPING
PWS IN THE 1.6-1.9 INCH RANGE AND 850 MB DEWPOINTS 10-12C. STRONG
IMPULSE IS EXPECTED TO GENERATE STRONG TSRA OVER CENTRAL/SOUTH
CENTRAL TX THIS EVENING. THIS ACTIVITY WILL EVOLVE INTO A MCS
WHICH WILL MOVE INTO OUR NW ZONES 06-09Z. SPC JUST UPGRADED TO A
HIGH RISK OVER CENTRAL/NE TX BORDERING OUR CWA. SHEAR PROFILES
SUPPORT A CONTINUED SEVERE THREAT AS MCS MOVES INTO OUR CWA.
PRIMARY THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES WITH
A LESSER THREAT OF HAIL. GREATEST THREAT OVER THE NW HALF OF THE
AREA. MCS WILL BE FAIRLY SLOW MOVING WITH TRAINING OF STORMS
LIKELY. HPC HAS PLACED THE NRN 2/3 OF THE CWA IN MODERATE RISK FOR
EXCESSIVE RAINFALL. GIVEN THE HIGH CONFIDENCE IN THE FORECAST HAVE
DECIDED TO ISSUE A FLOOD WATCH FOR ALL BUT THE COASTAL COUNTIES
FROM MIDNIGHT TO NOON WEDNESDAY. HPC/GFS/NAM ALL FORECASTING A
SOLID 2 TO 4 INCHES OF QPF OVER AREAS ALONG AND NORTH OF I-10...
WITH ISOLATED AMOUNTS IN EXCESS OF 5 INCHES POSSIBLE. FURTHER
SOUTH...ANTICIPATING RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH
ISOLATED TOTALS UP TO 4 INCHES.

MCS SHOULD CLEAR OUT OF SE TX BY MIDDAY WEDNESDAY...FOLLOWED BY
PARTIAL CLEARING IN THE AFTN. HOWEVER...FRONT/DRYLINE WILL LIKELY
REMAIN WEST OF CWA UNTIL THE EVENING. 12Z NAM FORECASTS CONVECTIVE
REDEVELOPMENT AS THE FRONT REACHES OUR ERN ZONES WED EVENING. NAM
FCST SOUNDINGS SHOW STEEP LAPSE RATES/HIGH CAPE AND SUGGEST ANY
ISOLATED STORMS THAT REDEVELOP WILL HAVE SEVERE POTENTIAL. HAVE
DECIDED TO PLACE 20 POPS IN THE FCST WED EVENING...ALTHOUGH
CONFIDENCE IS LOW THAT ATMOSPHERE CAN RECOVER FROM MCS IN TIME.

NICE WEATHER EXPECTED THU/FRI AS WEAK SFC HIGH SETTLES OVER SE TX.
MODELS ARE STILL ALL OVER THE PLACE ON THE PATTERN FOR THIS WEEKEND/
EARLY NEXT WEEK. THE MAJORITY OF THE MODELS FORECAST NW FLOW ALOFT
WITH A WEAK FRONT CROSSING THE CWA SATURDAY. THIS IS THE SOLUTION
FOLLOWED IN THIS FORECAST. HAVE PLACED 20 POPS IN THE FCST FRI
NIGHT/SATURDAY AND LEFT IT AT THAT.

MARINE...
LOW-LEVEL JET FIRMLY IN PLACE AS STRONG ONSHORE WINDS HAVE BROUGHT
THE SCA TO BEAR FOR THE SHORT-TERM TIME PERIOD. THE SLIGHTLY ELEV-
ATED TIDES TO REMAIN IN PLACE FOR THE DURATION OF THE STRONG WINDS.
STILL LOOKING FOR A ROUND OF STRONG/SEVERE TSRA COMING IN FROM THE
N/NW OVERNIGHT AND MAKING ITS WAY TO THE COASTLINE JUST BEFORE SUN
RISE. BRIEF OFFSHORE FLOW IN THE WAKE OF THE STORMS TO BECOME VAR-
IABLE LATE WED AFTN JUST AHEAD OF THE WEAK FRONT...THEN SELY AGAIN
IN THE EVE. FRONTAL PASSAGE EXPECTED LATE WED NIGHT/EARLY THU MORN.
AGAIN THE OFFSHORE WINDS WILL BE BRIEF AS THE MAIN WX SYSTEM MOVES
QUICKLY NE WITH TIME. THE EXTENDED GUIDANCE HINTING AT A VERY WEAK
BACKDOOR FRONT LATE SAT/EARLY SUN BUT CONFIDENCE IS LOW CONCERNING
THIS FEATURE. SO WILL JUST KEEP WITH A LIGHT/MODERATE ONSHORE FLOW
THROUGH THE WEEKEND AT THIS TIME.
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      82  55  80  57  83 /  80   0   0   0  10
HOUSTON (IAH)              80  61  80  59  83 / 100  10   0   0  10
GALVESTON (GLS)            77  67  79  66  79 / 100  10   0   0  10
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
     GRIMES...HARRIS...HOUSTON...LIBERTY...MADISON...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.
&&

DISCUSSION...32
AVIATION/MARINE...47/43
Hazardous weather outlook, Apr 24, 9:10 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
910 PM CDT TUE APR 24 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-260215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
910 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO
DEVELOP OVER CENTRAL AND SOUTH CENTRAL TEXAS THIS EVENING AS AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THIS COMPLEX OF
STORMS IS EXPECTED TO ENTER THE NORTHWEST PORTIONS OF SOUTHEAST
TEXAS AROUND OR SHORTLY AFTER MIDNIGHT AND CROSS THE REMAINDER OF
THE AREA THROUGH MID MORNING WEDNESDAY.

GIVEN THE STRONG SHEAR PROFILE IN THE LOWER LEVELS OF THE
ATMOSPHERE...SOME OF THE STORMS WILL LIKELY BECOME SEVERE. THERE
IS A MODERATE RISK OF SEVERE THUNDERSTORMS TO THE NORTH AND WEST
OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON AND A SLIGHT RISK
TO THE SOUTH AND EAST OF THAT LINE. THE PRIMARY SEVERE WEATHER
THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS AND ISOLATED
TORNADOES WITH A LESSER THREAT OF LARGE HAIL.

THE COMPLEX OF STORMS IS EXPECTED TO BE RELATIVELY SLOW MOVING
WITH TRAINING OF INDIVIDUAL STORM CELLS LIKELY. RAINFALL AMOUNTS
FROM MIDNIGHT TONIGHT TO NOON WEDNESDAY WILL AVERAGE 2 TO 4 INCHES
FOR AREAS NORTH OF A WHARTON TO PEARLAND TO WINNIE LINE. ISOLATED
TOTALS OF 6 TO 8 INCHES WILL BE POSSIBLE IN THIS AREA. GIVEN THAT
THIS RAIN WILL FALL IN A RELATIVELY SHORT PERIOD OF TIME...
SIGNIFICANT FLOODING WILL BE POSSIBLE. FURTHER SOUTH OVER THE
COASTAL COUNTIES...RAINFALL AMOUNTS WILL AVERAGE AROUND AN INCH
WITH ISOLATED TOTALS OF 2 TO 3 INCHES POSSIBLE. A FLOOD WATCH HAS
BEEN ISSUED FOR ALL BUT THE COASTAL COUNTIES OF SOUTHEAST TEXAS.

A FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE
WITHIN THE WATCH AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS
HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF
FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.

.DAY TWO...WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT

THE LARGE COMPLEX OF THUNDERSTORMS SHOULD MOVE OUT OF SOUTHEAST
TEXAS BY MIDDAY. THE POTENTIAL EXISTS FOR ISOLATED THUNDERSTORMS
TO REDEVELOP OVER THE EASTERN HALF OF SOUTHEAST TEXAS WEDNESDAY
EVENING AS THE COLD FRONT MOVES INTO THE AREA. IF STORMS ARE ABLE
TO REDEVELOP...THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE
PRODUCING LARGE HAIL AND DAMAGING DOWNBURST WINDS. HOWEVER...
OVERALL CONFIDENCE IS LOW THAT THE ATMOSPHERE WILL DESTABILIZE
SUFFICIENTLY TO SUPPORT STORM REDEVELOPMENT.

.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT AND WEDNESDAY MORNING.

In the hours before

Special weather statement, Apr 24, 10:06 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1006 PM CDT TUE APR 24 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-250715-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
1006 PM CDT TUE APR 24 2007

...STRONG WINDS AFFECTING PARTS OF SOUTHEAST TEXAS...

STRONG WINDS ALOFT ARE OCCASIONALLY MIXING DOWN TO THE SURFACE AS
WEAK SHOWERS MOVE ACROSS THE AREA. SUSTAINED WINDS ARE EXPECTED TO
AVERAGE BETWEEN 15 AND 20 MPH THROUGH MIDNIGHT AND DECREASE TOWARD
SUNRISE. WIND GUSTS COULD BRIEFLY EXCEED 40 MPH AT TIMES THROUGH
MIDNIGHT. A CLUSTER OF STRONG TO SEVERE STORMS WILL CROSS
SOUTHEAST TEXAS TOWARD MORNING. WINDS ASSOCIATED WITH THESE STORMS COULD
EXCEED 50 MPH.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:54 AM CDTSevere Thunderstorm WarningHGXBurleson26 min
Apr 25, 2:18 AM CDTSevere Thunderstorm WarningHGXColorado42 min
Apr 25, 2:37 AM CDTSevere Thunderstorm WarningHGXBurleson23 min
Apr 25, 3:09 AM CDTSevere Thunderstorm WarningHGXColorado21 min
Apr 25, 3:31 AM CDTSevere Thunderstorm WarningHGXHarris, Montgomery59 min
Apr 25, 8:30 AM CDTSevere Thunderstorm WarningHGXJackson45 min
Apr 25, 8:35 AM CDTSevere Thunderstorm WarningHGXWharton55 min
Apr 25, 10:25 AM CDTTornado WarningHGXBrazoria, Matagorda50 min
Apr 25, 11:57 AM CDTSpecial Marine WarningHGX63 min
Apr 25, 1:30 PM CDTSpecial Marine WarningHGX60 min
Apr 25, 2:31 PM CDTSpecial Marine WarningHGX89 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.